Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Azythromicin and heart problems
Mar 14, 2013

I currently take Azithromycin because of my low CD4 count. I just read that Azythmromycin can cause heart problems. Should I be worried about long term use of Azithromycin? Or is the media overblowing the dangers of using it?

Response from Dr. Henry

Worth discussing with your HIV provider who knows your overall clinical status. In general experience with azithromycin to prevent AIDS-related opportunistic infection in patients with low CD4 count has been favorable and risk for cardiac event is very low. That being said each patient merits a eview of their overall risk-benefit. For now at our clinic we are not generally stopping azithromycin in situations like your describe for yourself. KH



Previous
Atripla side effects
Next
irritated pancreas

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement